Announcement

Collapse
No announcement yet.

Ladies: Birth Control Pills and Dry Eye

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Ladies: Birth Control Pills and Dry Eye

    Hi, I know there a quite a few post about this subject but I couldn't find any recent one.
    I developed dry eye due to my birth control, I've never in my life had any type of issues with my eyes, well just astigmatism..
    First I was on a pill, to be honest I can't even remember the name I think it was Yasmine, (btw, I'm taking birth control pills cause I have endometriosis, not because I want to) so the pill didn't work, and my doctor changed me to the shot, depo provera;
    i honestly think dry eye is the worst that ever happened to me, people who has not experienced this issue don't believe how annoying this is! My whole family didn't believe me when I told them that I couldn't even drive with my windows down because of the wind hurting my eyes! I decided to look for help, I went to my eye doctor and he weird part is, I don't think he even realizes that my dry eye is due to my birth control, when I had my first appointment I filled out the paperwork and I did mention I was on my first trimester of depo provera, but he didn't seemed to care. He said yeah you have dry eye syndrome let me give you Restasis, and use Refresh eye drops as needed!
    The first couple of months Restasis made it worst for me, I have swollen, red, and itchy eyes always, but after 4 months I can tell although they are sensitive my dry eye has improved. I stopped using Restasis cause I thought it wasn't doing anything and my eyes got so much worse super fast in like 2 days, so I started using it only during night time.

    i still cant wear any eye makeup, since the eyeshadow make my eyes more dry, and don't even tell me about mascara or eyeliner.

    at this point I'm depressed cause I read online that even if I stop my birth control it's going to take like 3 months or more for my body to go back to normal, does anyone know if that's true?
    I know I'm going to be in a lot of pain in the next few months since I'll be back to no medicines for my period and my endometriosis is super bad, but I just can't stand the dry eyes anymore

  • #2
    Hey Sophie!

    I had the same experience as you did. I am 24 years old with PCOS and was on birth control pills (first Apri, then switched to Ortho-Tri cyclen and then Beyaz) for about 5 years. I decided this past January that I wanted to control my cycles in a more natural way so I quit the pill. Exactly 1 month after quitting I developed dry eye that seemed to happen overnight. I wore Acuvue Oasys contacts for about 9 years prior with no serious eye issues other than astigmatism. My gyno does not believe my dry eyes are a result of my PCOS but I truly believe my imbalance of hormones eventually caused my condition.

    The first eye doc I went to diagnosed me with Blepharitis even though I never had symptoms. The second eye doctor then diagnosed me with GPC and allergies and gave me Bepreve and then ultimately gave me Lotemax to control the burning. It did not work at all to control the inflammation and dryness. The third eye doctor gave me a Schirmers test in which I scored a 2 mm on each eye and prescribed me with Restasis. This has all happened within a course of 4 months this year. I am now on my 2nd week of Restasis and canít tell if its working or not but I have less inflammation and burning than before. My eyes are very bone dry to the point where my vision is always blurry and light sensitivity is a daily occurrence. I tried going back on birth control this past March but my eye symptoms did not get any better after completing one monthís dose. Please feel free to keep in touch as I believe we have very similar symptoms.

    Comment

    Working...
    X